MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a clear plastic sheath on the tip of the dilator was confirmed and was determined to be manufacturing related.One 8fr introducer sheath and dilator were returned for investigation.The returned sample matches the product in the provided photograph.The dilator was received assembled within the sheath.A visual observation of the returned sample revealed that a clear sleeve with a length of 0.5¿ and outside diameter (od) of 0.110¿ was still attached to the distal tip of the dilator.The sleeve had been advanced 8mm over the tip of the dilator.The dimensions of the sleeve match those of the protective tube that should be removed from the dilator when the introducer is packaged into finished kits.A microscopic examination revealed a red colored residue within the sleeve.It was reported that the sleeve was detected as they were preparing to thread the introducer over the wire.A tactual investigation revealed that the sleeve was snug on the tip of the dilator.A lot history review (lhr) of rean1218 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, the facility reported that in prepping the peelaway sheath, the tech noticed a clear plastic sheath over the very tip of the sheath that the facility had never seen there before.It was stated it is about 3/8¿ long and "nearly invisible".The tech said he noticed it as he prepared to thread the sheath on to the wire.It was not used on the patient.

Brand Name
GROSHONG 8F SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6472224
Report Number3006260740-2017-00361
Device Sequence Number19096104
Product Code LJS
UDI-Device Identifier00801741036767
UDI-Public(01)00801741036767(17)210128(10)REAN1218
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/07/2017
Report Date (Section F) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model NumberN/A
Device Catalogue Number7711804
Device Lot NumberREAN1218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/14/2017
Event Location Hospital
Date Report to Manufacturer03/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/15/2017